Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


painful gums and painful teeth
Dec 7, 2004

I am HIV+ for over 20 years. My health and counts are good. I am on Sustiva and Truvada. This past week I had a swollen place on my gum around a tooth. I just ignored it. Over the week it spread across my gum area from one side to the other then across the lower gums in a similar fashion. They were red and inflamed and extremly painful and my teeth felt as if they were crushing. I called several doctor friends including my dentist and perodontist and they were all stumpped. None of them are very experienced with HIV. Could this be bacterial, viral, drug, or just plain freaky HIV-related thing? Any guesses would be appreciated. The only treatment we went for was pain management and now after about a week to 10 days (LOL) it seems to be improving. I would love to know how to prevent this or treat it better in the future. This was second only to my Crixivan kidney sludge pain that cased my ureter to pop off my kidney. Thanks in advance. Philip of Oxford

Response from Dr. Conway

This could be one of a few things. Gingivitis is more common with HIV disease, as is dry mouth, both of which could be contirbuting to your condition. The fact that it is getting better makes it less likely that it is something like Kaposi's sarrcoma or some other cancer-type lesion.

The keys here are to make sure your CD4 count is high (this helps control such things), to make sure you see a dentist regularly for dental hygiene and to make sure you chew sugarless gum or do something else to combat dry mouth if this is a problem for you.



Previous
Skinny but HIGH cholesterol!
Next
Thank Your Dr. Conway

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement